Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Sep 5, 2011, 8:45 AM CDT for 7 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2011, 8:45 AM CDT (13:45 UTC)
- Expired
- Sep 5, 2011, 8:18 PM CDT
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 105 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS84 KSJT 051345 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 845 AM CDT MON SEP 5 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY EVENING SOUTHEAST OF A LINE FROM SONORA TO BROWNWOOD... .NORTH TO NORTHEAST WINDS WILL INCREASE QUICKLY THIS MORNING TO NEAR 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. AS DEWPOINTS FALL THIS MORNING...RELATIVE HUMIDITIES WILL QUICKLY FALL INTO THE 20 TO 30 PERCENT RANGE...FINALLY DROPPING BELOW 20 PERCENT AROUND NOON. MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON ARE EXPECTED TO RANGE FROM 12 TO 15 PERCENT. WIND SPEEDS WILL QUICKLY DIMINISH AROUND SUNSET WITH OVERNIGHT RELATIVE HUMIDITY VALUES RECOVERING TO 50 TO 60 PERCENT. TXZ078-140-154-155-168>170-060200- /O.NEW.KSJT.FW.W.0041.110905T1345Z-110906T0200Z/ SUTTON-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 845 AM CDT MON SEP 5 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY SOUTHEAST OF A LINE FROM SONORA TO BROWNWOOD... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...SUTTON...BROWN...MCCULLOCH...SAN SABA...MENARD...KIMBLE...MASON. * WIND: NORTH TO NORTHEAST 20 FOOT WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH. * HUMIDITY: FALLING TO 20 PERCENT BY NOON WITH MINIMUM RELATIVE HUMIDITY VALUES OF 12 TO 15 PERCENT. * IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP. * TIMING: THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
1 follow-up statement
621 WWUS84 KSJT 060118 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 818 PM CDT MON SEP 5 2011 .THE 20 FOOT WINDS HAVE DIMINISHED BELOW RED FLAG CRITERIA. TXZ078-140-154-155-168>170-060230- /O.CAN.KSJT.FW.W.0041.000000T0000Z-110906T0200Z/ SUTTON-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 818 PM CDT MON SEP 5 2011 ...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST OF A LINE FROM SONORA TO BROWNWOOD... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Sep 5, 6:10 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 5, 6:10 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 610 AM CDT MON SEP 5 2011 .DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. WINDS WILL BE NORTH AT 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS...BECOMING LIGHT AND VARIABLE BY 03Z TUE. 21 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 52 86 56 86 / 0 0 0 0 0 SAN ANGELO 84 51 88 54 89 / 0 0 0 0 0 JUNCTION 86 47 89 51 90 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 5, 4:06 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 406 AM CDT MON SEP 5 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-060915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 406 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED TODAY AND THIS EVENING DUE TO VERY DRY AIR...GUSTY NORTH WINDS AND HISTORIC DROUGHT CONDITIONS. CAUTION IS ADVISED DURING ANY ACTIVITIES THAT MAY RESULT IN SPARKS OR OPEN FLAMES...INCLUDING WELDING...GRINDING...AND GRILLING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.